Alert archive / Alabama / Wind Advisories in 2014

Wind Advisory 7, NWS Huntsville, AL

October 13, 201411 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this wind advisory at Oct 13, 2014, 4:27 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 13, 2014, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2014, 4:27 AM CDT (09:27 UTC)
In effect from
Oct 13, 2014, 1:00 PM CDT
Expired
Oct 13, 2014, 8:58 PM CDT
In force
8 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS74 KHUN 130927
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY... 

.A STRENGTHENING AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM
THE WEST TODAY...RESULTING IN INTENSE SOUTHEASTERLY WINDS ACROSS
THE REGION. THE STRONG WINDS WILL CONTINUE OVERNIGHT BUT WILL
GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PUSHES EASTWARD.

ALZ001>010-016-TNZ076-096-097-141200-
/O.NEW.KHUN.WI.Y.0007.141013T1800Z-141014T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
427 AM CDT MON OCT 13 2014

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT
TUESDAY.

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA AND
  LINCOLN, MOORE, AND FRANKLIN COUNTIES IN SOUTHERN TENNESSEE
  BETWEEN 1 PM CDT THIS AFTERNOON AND 7 AM CDT TUESDAY.

* WINDS...SUSTAINED SPEEDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 35
  MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE SIGNIFICANTLY HIGHER
  IN ELEVATED TERRAIN.

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND ANY UNSECURED OUTDOOR
  OBJECTS AND MAY RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25
MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$

70/DD
2 follow-up statements
752 
WWUS74 KHUN 131908
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
208 PM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM
CDT TUESDAY...

.A STRENGTHENING AREA OF LOW PRESSURE IS APPROACHING THE REGION FROM
THE WEST AND HAS RESULTED IN INTENSE SOUTHEASTERLY WINDS ACROSS THE
REGION. THE STRONG WINDS WILL CONTINUE OVERNIGHT BUT WILL GRADUALLY
SHIFT TO THE SOUTHWEST AS A COLD FRONT PUSHES EASTWARD.

ALZ001>010-016-TNZ076-096-097-141200-
/O.CON.KHUN.WI.Y.0007.000000T0000Z-141014T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
208 PM CDT MON OCT 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY...

* TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA 
  AND LINCOLN... MOORE... AND FRANKLIN COUNTIES IN SOUTHERN 
  TENNESSEE BETWEEN 1 PM CDT THIS AFTERNOON AND 7 AM CDT 
  TUESDAY. 

* WINDS...SUSTAINED SPEEDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 35
  MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE HIGHER IN ELEVATED
  TERRAIN.

* IMPACTS...THE STRONG WINDS WILL BLOW AROUND ANY UNSECURED 
  OUTDOOR OBJECTS AND MAY RESULT IN DIFFICULT DRIVING CONDITIONS 
  FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE
AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN
ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...
INCLUDING PATIO FURNITURE AND TRASH CANS.

&&

$$
225 
WWUS74 KHUN 140158
NPWHUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
858 PM CDT MON OCT 13 2014

ALZ001>010-016-TNZ076-096-097-140300-
/O.CAN.KHUN.WI.Y.0007.000000T0000Z-141014T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR...
GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG...
FAYETTEVILLE...WINCHESTER
858 PM CDT MON OCT 13 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS THE TENNESSEE VALLEY ARE BEGINNING TO DIMINISH BELOW
CRITERIA FOR A WIND ADVISORY. HOWEVER WIND GUSTS AROUND 25 MPH
WILL STILL BE POSSIBLE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 13, 12:09 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Oct 13, 12:09 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1209 AM CDT MON OCT 13 2014

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION.../ISSUED 833 PM CDT SUN OCT 12 2014/
CLUSTERS OF CONVECTION, SOME OF WHICH HAVE BEEN SUPERCELLULAR,
CONTINUE TO REDEVELOP ALONG AND N OF A SFC WARM FRONT SITUATED NEAR
AND JUST NORTH OF THE I-20 CORRIDOR IN MS AND AL. A WEDGE FRONT WAS
PUSHING SWWD (NOTED ON FFC RADAR) INTO NWRN GA. THIS MAY EVEN GET
CLOSE TO DEKALB COUNTY. AS ONE CLUSTER CROSSES NERN AL AT THIS HOUR,
NEW DEVELOPMENT WAS ORIENTED IN A SSW- NNE DIRECTION IN WRN AL FROM
WNW OF TUSCALOOSA THRU HAYLEYVILLE AND MOULTON IN LAWRENCE COUNTY.
THESE WILL LIKELY TRACK NE INTO NC/NERN AL OVER THE NEXT FEW HOURS.
OTHER CLUSTERS OF STORMS ARE GATHERING IN THE ARKLAMISS REGION WITH
AN EXPECTED MOVEMENT TO THE NE AND WILL AFFECT NW AL AND SRN TN LATE
TONIGHT. THIS ACTIVITY WILL BE FEEDING OFF AN INCREASING LLJ ACROSS
THE LOWER MS VALLEY. OUR LLJ SPEEDS WILL INCREASE TO 25-30KT,
CERTAINLY ENOUGH TO KEEP PERSISTENT MOISTURE TRANSPORT. EFFECTIVE
BULK SHEAR VALUES OF 30-40KT SHOULD SUSTAIN ACTIVITY OVERNIGHT AS
WELL DESPITE LOSS OF HEATING, BUT THE OVERALL SEVERE WEATHER THREAT
REMAINS QUITE LOW. WE HAVE HAD WEAK-MODERATE MESOCYCLONES THAT WERE
PROBABLY AIDED BY AFTERNOON HEATING. OUR BIGGER CONCERN OVERNIGHT
WILL BE LOCALLY EXCESSIVE RAINFALL DUE TO TRAINING. THE PRIMARY AREA
OF CONCERN IS ACROSS OUR SRN/SERN COUNTIES WHICH RECEIVED HEAVY RAINS
ON SATURDAY NIGHT AND AGAIN TODAY. WILL BE RAISING THE POP IN THESE
AREA INTO THE CATEGORICAL RANGE.

AK

.AVIATION...
FOR 06Z TAFS... NMRS SHRA AND TSRA WILL AFFECT THE KMSL AND KHSV
VCNTY THRU AT LEAST 08Z. THIS TREND MAY NEED FURTHER AMDS THIS
MORNING. TEMPO FLIGHT RESTRICTIONS (IFR AT KMSL AND MVFR AT KHSV) DUE
TO LOWERED VSBY WITHIN TS. LOW CLOUDS MAY TEND TO DEVELOP BY 14Z IF
NOT SOONER IN MOIST SELY FLOW. THE CIGS SHOULD SCATTER AND LIFT INTO
THE VFR CATEGORY BY LATE MONDAY MORNING. ADDITIONAL SHRA AND TSRA MAY
DEVELOP MONDAY AFTERNOON AND EVENING, BUT PROB IS TOO LOW TO INCLUDE
IN THE PREVAILING FORECAST. SHRA AND TSRA WILL INCREASE IN COVERAGE
IN ADVANCE OF A STRONG COLD FRONT LATE MONDAY EVENING AND MONDAY
NIGHT, AND FUTURE FORECASTS WILL LIKELY REFLECT THIS TREND.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 12, 8:48 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
848 PM CDT SUN OCT 12 2014

ALZ001>010-016-TNZ076-096-097-131000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
848 PM CDT SUN OCT 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT AS
A WARM FRONT LIFTS NORTH ACROSS THE AREA. LOCALLY EXCESSIVE RAINFALL
AND HAIL ARE THE MAIN THREATS FROM THESE STORMS. FLASH FLOODING COULD
OCCUR IN A COUPLE OF LOCATIONS WHERE PERSISTENT DOWNPOURS OCCUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON MONDAY...ESPECIALLY
DURING THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF LARGE
HAIL.

THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE MONDAY NIGHT INTO
EARLY TUESDAY AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE
WEST. ONE OR MORE LINES OF THUNDERSTORMS WILL ARRIVE IN NORTHWEST
ALABAMA AFTER MIDNIGHT AND PROGRESS SLOWLY EAST THROUGH THE REST OF
NORTH ALABAMA AND SOUTHERN TENNESSEE BEFORE EXITING EARLY TUESDAY
AFTERNOON.

DAMAGING WINDS...BRIEF TORNADOES AND POSSIBLY LARGE HAIL WILL BE
POSSIBLE WITH THESE LINES OF THUNDERSTORMS. IN ADDITION...HEAVY
RAINFALL AMOUNTS OF OVER 2 INCHES IN A SHORT PERIOD WILL PRODUCE
EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY FROM MIDNIGHT TUESDAY MORNING THROUGH EARLY TUESDAY
AFTERNOON.

In the hours before

Special weather statement, Oct 13, 1:20 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 AM CDT MON OCT 13 2014

ALZ001>003-130700-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
120 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAUDERDALE...COLBERT
AND FRANKLIN COUNTIES UNTIL 200 AM CDT...

AT 119 AM CDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
THUNDERSTORMS IN THE ADVISORY AREA. THE STRONGEST CELL WAS LOCATED 9
MILES SOUTHWEST OF TUSCUMBIA. ALL STORMS WERE MOVING NORTH AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...RED
BAY...CHEROKEE...ST. FLORIAN...BELGREEN AND UNDERWOOD-PETERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THE STORMS HAVE PASSED.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3459 8814 3489 8810 3490 8811 3491 8811
      3491 8764 3431 8776 3432 8817
TIME...MOT...LOC 0619Z 189DEG 41KT 3465 8783

70/DD
Special weather statement, Oct 13, 2:04 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 AM CDT MON OCT 13 2014

TNZ096-130745-
LINCOLN TN-
204 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
245 AM CDT...

AT 203 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF FAYETTEVILLE...AND
MOVING NORTH AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS CLUSTER
OF STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LINCOLN...HOWELL...KELSO...MIMOSA...FLINTVILLE...
SMITHLAND...MULBERRY...MOLINO AND SKINEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 3524 8642 3524 8641 3523 8641 3523 8639
      3518 8637 3515 8637 3499 8641 3500 8663
      3525 8661
TIME...MOT...LOC 0703Z 189DEG 17KT 3506 8651

70/DD
Local storm report, Oct 13, 2:30 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 AM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     FLASH FLOOD      1 NNE CHEROKEE          34.77N 87.96W
10/13/2014                   COLBERT            AL   EMERGENCY MNGR

            8TH STREET AT HERBERT STREET IS FLOODED IN DOWNTOWN
            CHEROKEE. POLICE OFFICERS ARE BARRICADING THE STREET.
            DEPTH OF WATER IS 6-8 INCHES AND RISING RAPIDLY.

&&

12
Special weather statement, Oct 13, 2:49 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 AM CDT MON OCT 13 2014

TNZ076-096-130830-
MOORE TN-LINCOLN TN-
249 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN
COUNTIES UNTIL 330 AM CDT...

AT 248 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORM CENTERED NEAR FAYETTEVILLE...AND MOVING NORTH
TO NORTHEAST AT 30 MPH.

WIND GUSTS OF 30 TO 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS CLUSTER OF STORMS.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...TIMS FORD LAKE...HOWELL...
BOONSHILL...BELLEVILLE...HURDLOW...MARBLE HILL AND BOONEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS CLUSTER OF STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3541 8626 3537 8626 3537 8628 3524 8629
      3522 8632 3521 8630 3517 8631 3512 8683
      3526 8683 3525 8675 3531 8668 3533 8660
      3537 8659 3535 8654 3536 8649 3532 8642
      3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0748Z 203DEG 24KT 3522 8660

70/DD
Special weather statement, Oct 13, 3:54 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
354 AM CDT MON OCT 13 2014

ALZ002-003-130930-
COLBERT AL-FRANKLIN AL-
354 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 430 AM CDT...

AT 354 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RED BAY...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RED BAY...BELGREEN...POGO...LITTLE BEAR CREEK RESERVOIR...CEDAR CREEK
RESERVOIR...SRYGLEY CHURCH...PLEASANT SITE...DEMPSEY AND HALLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
AGGRAVATE THE EXISTING HIGH THREAT FOR FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3458 8814 3465 8789 3445 8782 3437 8817
      3438 8817
TIME...MOT...LOC 0852Z 251DEG 25KT 3447 8815

70/DD
Special weather statement, Oct 13, 4:09 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CDT MON OCT 13 2014

ALZ001-002-130945-
LAUDERDALE AL-COLBERT AL-
409 AM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND WESTERN
COLBERT COUNTIES UNTIL 445 AM CDT...

AT 409 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR WALNUT GROVE TO 8 MILES EAST OF
TISHOMINGO STATE PARK...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
J P COLEMAN STATE PARK...CHEROKEE...WATERLOO...MT HESTER...WRIGHT...
EASTPORT...MAUD...MALONE...MYNOT AND ALLSBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
AGGRAVATE THE EXISTING HIGH THREAT FOR FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3500 8792 3465 8789 3458 8813 3462 8814
      3489 8810 3492 8816 3501 8820
TIME...MOT...LOC 0907Z 235DEG 27KT 3502 8809 3464 8804

70/DD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 7:15 PM CDTSpecial Weather StatementHUNDeKalb30 min
Oct 12, 7:50 PM CDTSpecial Weather StatementHUNDeKalb40 min
Oct 12, 8:33 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson27 min
Oct 12, 9:04 PM CDTFlash Flood WarningHUNCullman4 hr
Oct 12, 10:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Oct 12, 11:02 PM CDTSpecial Weather StatementHUNLauderdale28 min
Oct 13, 12:34 AM CDTSpecial Weather StatementHUNColbert41 min
Oct 13, 12:55 AM CDTAreal Flood WarningHUNCullman6 hr
Oct 13, 1:20 AM CDTSpecial Weather StatementHUNColbert, Franklin, Lauderdale40 min
Oct 13, 2:17 AM CDTFlash Flood WarningHUNColbert, Franklin, Lauderdale3 hr
Oct 13, 3:54 AM CDTSpecial Weather StatementHUNFranklin36 min
Oct 13, 4:40 AM CDTFlash Flood WatchHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more23 hr
Oct 13, 5:15 AM CDTAreal Flood WarningHUNColbert, Franklin, Lauderdale3 hr
Oct 13, 3:54 PM CDTSevere Thunderstorm WarningHUNCullman36 min
Oct 13, 4:24 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin36 min
Oct 13, 4:26 PM CDTSevere Thunderstorm WarningHUNCullman, Marshall, Morgan34 min
Oct 13, 4:36 PM CDTSevere Thunderstorm WarningHUNFranklin, Lawrence24 min
Oct 13, 4:45 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison30 min
Oct 13, 4:46 PM CDTTornado WarningHUNFranklin33 min
Oct 13, 4:51 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale39 min
Oct 13, 4:54 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale, Lawrence, Limestone21 min
Oct 13, 4:56 PM CDTTornado WarningHUNColbert, Lauderdale34 min
Oct 13, 5:05 PM CDTTornado WarningHUNMadison15 min
Oct 13, 5:14 PM CDTSevere Thunderstorm WarningHUNMadison31 min
Oct 13, 5:23 PM CDTSpecial Weather StatementHUNLimestone, Madison22 min
Oct 13, 5:29 PM CDTSevere Thunderstorm WarningHUNJackson15 min
Oct 13, 5:52 PM CDTSpecial Weather StatementHUNColbert, Lauderdale38 min
Oct 13, 2:04 AM CDTSpecial Weather StatementHUNLincoln41 min
Oct 13, 2:49 AM CDTSpecial Weather StatementHUNLincoln, Moore41 min
Oct 13, 5:46 PM CDTSpecial Weather StatementHUNMoore44 min

Nearby

Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.